| Model Number |
23295 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/04/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in a shunt in the moderately tortuous vessel in the forearm.A 4.5-4/4t/90 symmetry balloon catheter was advanced for dilation.However, during first inflation at 10 atmospheres for 30 seconds, the balloon ruptured.The device was removed from the patient without any issue.The procedure was completed with a different device.There were no patient complications nor injuries reported.
Event or Problem Description
Additional Manufacturer Narrative
Device evaluated by mfr.: device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure for 30 seconds without issue.A vacuum was then applied.The inflation device was verified, before and after use.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from damage.No issues were noted which may have potentially contributed to the complaint incident.No issues were identified during the product analysis.